# SDR USAAF96050

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N885US
- Make and model: Fokker F.28 MK 0100
- Aircraft serial: 11345
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Temp Controller
- Part number: EAWTC8803405
- Condition: Failed
- Location: Lt Windshield
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MSP - FLT 1140 - WHILE CLIMBING OUT OF MSP, CREW SMELLED AN ODOR OF UNKNOWN ORIGIN.  FLIGHT ATTENDANT WAS CALLED TO THE COCKPIT TO VERIFY ODOR.  AT THIS TIME, SMOKE WAS SEEN EMITTING FROM THE CENTER WINDSHIELD POST.  THE CREW DONNED OXYGEN MASKS AND DECLARED AN EMERGENCY.  THEY TURNED OFF THE WINDSHIELD HEAT AND THE SMOKE STOPPED.  THE FLIGHT WAS 60 MILES FROM MSP AND RETURNED TO FIELD LANDING WITHOUT INCIDENT.  MX CHECKED WIRING TO LEFT WINDOW AND BENEATH GLARESHIELD AND FOUND NO EVIDENCE OF SHORTED WIRES.  OPERATED SYSTEM, CHECKS OK.  MX REPLACED THE FOLLOWING ITEMS PER PRECAUTIONARY MEASURE, LEFT WINDSHIELD TEMP CONTROLLER P/N EAWTC8803-405, LEFT WINDSHIELD TRANSFORMER P/N AE5751MK1.  (M)
